Species Diversity of Chalcidoidea (Hymenoptera) in the Rice Fields of Iran


  • Hossein Lotfalizadeh
  • Zainab-Alssadat Bayegan
  • Mohammad-Reza Zargaran


Parasitoid, Fauna, New record, Ecology, Index, Frequency, Association.


Rice (Oryza sativa L.) is one of the economical crops of northern Iran. It attacks by different groups of pests. Various species of the superfamily Chalcidoidea (Hymenoptera) are parasitoids on different stages of these pests. A study was conducted in the rice fields of eastern Guilan province during 2011-2012. A total of 16 parasitic wasps were collected and identified that include one Aphelinidae (Aphelinus flaviventris Kurdjumov, 1913); one Chalcididae (Brachymeria tibialis (Walker, 1834)*); four Encyrtidae (Anagyrus diversicornis (Howard, 1894)*, Syrphophagus ariantes (Walker, 1837), Ooencyrtus telenomicida (Vassiliev, 1904)*, Ooencyrtus pityocampae (Mercet, 1921)*); four Eulophidae (Aprostocetus mycerinus (Walker, 1839), Aprostocetus deobensis (Graham, 1987)*, Elasmus phthorimaeae (Ferriere, 1947)*, Hemiptarsenus sp.); one Eupelmidae (Anastatus interruptus (Nikol’skaya, 1952)*); two Mymaridae (Gonatocerus longicornis Nees, 1834, Mymar taprobanicum Ward, 1875*); two Pteromalidae (Callitula ferrierei Bouček, 1964), Conomorium amplum (Walker, 1835)) and one Trichogrammatidae (Trichogramma sp.). Two species, Syrphophagus ariantes and Anastatus interruptus are new records for Iranian fauna and marked species with an asterisk are new for rice field fauna. In this study, the species diversity indices of the identified wasps were calculated. The maximum Shannon index was calculated in Lashkajan (1.64) and Zard-Ab Mahalleh (1.45), and the minimum Shannon index was in Rahim-abad and Layalestan (with only one species). The lowest and highest frequency of superfamily Chalcidoidea was in Lahijan (34) and Roodsar (45), respectively.




How to Cite

Lotfalizadeh, H., Bayegan, Z.-A., & Zargaran, M.-R. (2016). Species Diversity of Chalcidoidea (Hymenoptera) in the Rice Fields of Iran. Journal of the Entomological Research Society, 18(1), 99–111. Retrieved from https://www.entomol.org/journal/index.php/JERS/article/view/968



Journal of the Entomological Research Society